Alert archive / Nevada / Winter Storm Warnings in 2011
Winter Storm Warning 4, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Apr 7, 2011, 5:12 PM PDT for White Pine County, Nevada. It was in force for 17 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2011, 5:12 PM PDT (00:12 UTC)
- Expired
- Apr 8, 2011, 9:55 AM PDT
- In force
- 17 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 11:00 PM PDT | SNOW 12.6 | Ely, NV | ELY SNOW OBSERVER...6500 FEET AMSL |
| Apr 8, 12:00 AM PDT | SNOW 11 | 5 W Great Basin Nationa, NV | WHEELER PEAK SNOTEL...10147 FEET AMSL |
| Apr 8, 12:00 AM PDT | SNOW 13 | 10 Ese Mcgill, NV | BERRY CREEK SNOTEL...9100 FEET AMSL |
| Apr 8, 12:00 AM PDT | SNOW 15 | 9 Ssw Ely, NV | WARD MOUNTAIN SNOTEL...9200 FEET AMSL |
| Apr 8, 1:00 AM PDT | SNOW 13.2 | Ely, NV | ELY SNOW OBSERVER...6500 FEET AMSL |
| Apr 8, 5:00 AM PDT | SNOW 14.2 | Ely, NV | ELY SNOW OBSERVER...6500 FEET AMSL...UPDATED |
| Apr 8, 5:30 AM PDT | SNOW 6 | 16 Wnw Ruth, NV | MOORMAN RANCH COOP OBSERVER...6539 FEET AMSL |
| Apr 8, 8:00 AM PDT | SNOW 7 | Great Basin National Pa, NV | GBNP COOP OBSERVER...6850 FEET AMSL |
| Apr 8, 8:00 AM PDT | SNOW 7 | Lages Junction, NV | LAGES COOP OBSERVER...5960 FEET AMSL |
| Apr 8, 8:00 AM PDT | SNOW 7 | Lund, NV | LUND COOP OBSERVER...5546 FEET AMSL |
| Apr 8, 8:00 AM PDT | SNOW 8.1 | Ruth, NV | RUTH COOP OBSERVER...6858 FEET AMSL |
| Apr 8, 8:00 AM PDT | SNOW 11 | Mcgill, NV | MCGILL COOP OBSERVER...6720 FEET AMSL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996 WWUS45 KLKN 080012 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 512 PM PDT THU APR 7 2011 NVZ035-080600- /O.UPG.KLKN.WW.Y.0008.000000T0000Z-110408T0600Z/ /O.NEW.KLKN.WS.W.0004.110408T0012Z-110408T0600Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 512 PM PDT THU APR 7 2011 ...WINTER STORM WARNING FOR HEAVY SNOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BELOW 6500 FEET AND 10 TO 18 INCHES ABOVE 6500 FEET. LOCALLY ONE TO TWO FEET ABOVE 7500 FEET. * TIMING: SNOW...HEAVY AT TIMES...WILL CONTINUE INTO THE EARLY EVENING HOURS...WITH SNOW TAPERING OFF TO SNOW SHOWERS AFTER 9 PM PDT. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * WINDS: NORTHWEST WINDS 5 TO 10 MPH. * IMPACTS: MODERATE TO HEAVY SNOW WILL CONTINUE THIS EVENING...CREATING SLUSHY SNOW COVERED ROADS LEADING TO SLIPPERY DRIVING CONDITIONS. ISOLATED THUNDERSTORMS WITH SNOW ARE POSSIBLE...AS WELL...WHICH WILL CAUSE UNPREDICTABLE WINDS AND SNOW SQUALLS. EXPECT HAZARDOUS TRAVEL CONDITIONS AND POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
3 follow-up statements
464 WWUS45 KLKN 080558 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1058 PM PDT THU APR 7 2011 NVZ035-081800- /O.EXT.KLKN.WS.W.0004.000000T0000Z-110408T1800Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 1058 PM PDT THU APR 7 2011 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM PDT FRIDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 AM PDT FRIDAY. * SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF 12 TO 16 INCHES ARE EXPECTED BELOW 6500 FEET AND 16 TO 24 INCHES ABOVE 6500 FEET. LOCALLY OVER TWO FEET ABOVE 7500 FEET. * TIMING: SNOW...HEAVY AT TIMES...WILL CONTINUE INTO THE LATE NIGHT HOURS...WITH SNOW TAPERING OFF TO SNOW SHOWERS AFTER ABOUT 6 AM PDT. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * WINDS: NORTH BECOMING NORTHEAST 10 TO 15 MPH. * IMPACTS: MODERATE TO HEAVY SNOW WILL CONTINUE INTO THE NIGHT. ISOLATED THUNDERSTORMS WITH SNOW ARE POSSIBLE...AS WELL...WHICH WILL CAUSE UNPREDICTABLE WINDS AND SNOW SQUALLS. EXPECT HAZARDOUS TRAVEL CONDITIONS AND POOR VISIBILITY. THE WET SNOW WILL ALSO WEIGH HEAVY ON ROOF TOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ BB
334 WWUS45 KLKN 081230 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 530 AM PDT FRI APR 8 2011 NVZ035-081800- /O.CON.KLKN.WS.W.0004.000000T0000Z-110408T1800Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 530 AM PDT FRI APR 8 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A STRONG EARLY SPRING STORM IS STILL AFFECTING WHITE PINE COUNTY BUT WILL BEGIN TO MOVE OUT OF THE AREA THIS MORNING. OCCASIONAL HEAVY SNOW SHOWERS WILL STILL AFFECT THE COUNTY THROUGH LATE MORNING...TAPERING OFF GRADUALLY THROUGH THIS EVENING. * SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF 12 TO 16 INCHES ARE EXPECTED BELOW 6500 FEET AND 16 TO 24 INCHES ABOVE 6500 FEET. LOCALLY OVER TWO FEET ABOVE 7500 FEET. * TIMING: SNOW...BRIEFLY HEAVY AT TIMES...WILL CONTINUE INTO THE LATE MORNING HOURS...WITH SNOW TAPERING OFF TO SNOW SHOWERS AFTER ABOUT MID DAY. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * WINDS: LIGHT SOUTH WINDS BECOMING SOUTH 10 TO 15 MPH THIS AFTERNOON. * IMPACTS: MODERATE TO BRIEFLY HEAVY SNOW WILL CONTINUE THROUGH THE MORNING. EXPECT HAZARDOUS TRAVEL CONDITIONS AND POOR VISIBILITY. THE WET SNOW WILL ALSO WEIGH HEAVY ON ROOF TOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
017 WWUS45 KLKN 081655 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 955 AM PDT FRI APR 8 2011 NVZ035-081800- /O.CAN.KLKN.WS.W.0004.000000T0000Z-110408T1800Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 955 AM PDT FRI APR 8 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER STORM WARNING FOR WHITE PINE COUNTY. SNOW HAS DIMINISHED ACROSS THE AREA. AS A RESULT...THE WINTER STORM WARNING HAS BEEN CANCELLED. ADDITIONAL LIGHT SNOW WILL BE POSSIBLE TODAY...WITH ADDITIONAL ACCUMULATIONS EXPECTED TO BE UNDER ONE INCH. $$ KNUTSVIG
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Apr 7, 3:16 PM PDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 7, 3:16 PM PDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 316 PM PDT THU APR 7 2011 .SYNOPSIS...SNOW SHOWERS ACROSS THE REGION THROUGH SATURDAY. AFTERNOON TEMPERATURES WILL WARM A FEW DEGREES EACH DAY THROUGH THE WEEKEND...YET REMAIN BELOW NORMAL. A MUCH WEAKER SYSTEM BRUSHES ACROSS NORTHERN NEVADA EARLY NEXT WEEK...HOWEVER NOT EXPECTING MUCH IF ANY PRECIPITATION WITH THIS SECOND SYSTEM. && .SHORT TERM...TONIGHT THROUGH SUNDAY. UPPER LEVEL LOW CURRENTLY CENTERED OVER N CA/NV IS PROGGED TO SLIDE SOUTH ALONG THE BORDER BRINGING MORE SNOW SHOWERS TO NORTHERN AND CENTRAL NEVADA THROUGH SATURDAY. WARM ROAD TEMPERATURES IN COMBINATION WITH NEAR TO SLIGHTLY ABOVE FREEZING AMBIENT TEMPERATURES HAVE PREVENTED SNOW FROM ACCUMULATING IN MOST AREAS TODAY. EXPECT SNOW TO BEGIN ACCUMULATING AFTER SUNSET TONIGHT IN MANY AREAS HOWEVER. HEAVIEST SNOW WILL BE ACROSS CENTRAL NEVADA TONIGHT INTO FRIDAY...WITH BANDING OF SHOWERS EXPECTED IN WHITE PINE COUNTY. AS SUCH WILL KEEP THE WINTER WEATHER ADVISORY GOING THROUGH 11 PM TONIGHT. WITH THE UPPER LEVEL LOW OVER THE REGION ALONG WITH SOME FRESH SNOW...EXPECTING HIGH TEMPERATURES FRIDAY TO REMAIN IN THE MID TO UPPER 30S MOST AREAS. HAVE A LITTLE INSTABILITY OVER REGION AGAIN ON FRIDAY WHICH SHOULD HELP TO KEEP SHOWERS GOING...BUT PROBABLY NOT STRONG ENOUGH FOR ANY THUNDERSTORMS TO DEVELOP. BY 00Z SUNDAY UPPER LEVEL LOW IS CENTERED NEAR THE SOUTHERN TIP OF NV...SO WRAP AROUND SNOW SHOWERS WILL BE POSSIBLE INTO SATURDAY EVENING BEFORE THE LOW EXITS TO THE EAST. SHOULD SEE SCATTERED TO BROKEN SKIES ON SUNDAY ACROSS NORTHERN NEVADA...WITH MOSTLY SUNNY CONDITIONS ACROSS CENTRAL NEVADA. HIGH TEMPERATURES WILL BE CLIMBING BACK INTO THE MID TO UPPER 50S IN MOST AREAS ON SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. THE LONG TERM PERIOD BEGINS WITH THE AXIS OF A SHORT WAVE RIDGE ADVANCING TO THE EAST OF THE GREAT BASIN SUNDAY NIGHT. MAINLY DRY CONDITIONS CAN BE EXPECTED ACROSS THE GREAT BASIN SUNDAY NIGHT. HOWEVER...AS THE RIDGE FLATTENS AND THE UPPER FLOW BACKS TO WEST TO SOUTHWEST IN ADVANCE OF THE NEXT TROUGH APPROACHING THE PACIFIC NORTHWEST COAST...CLOUDS WILL BE IN PLACE ACROSS MUCH OF THE COUNTY WARNING AREA WITH SCHC/CHC RAIN AND SNOW SHOWERS CONFINED TO MOSTLY HUMBOLDT...ELKO AND THE NORTHERN PORTION OF LANDER AND EUREKA COUNTIES MONDAY. WITH GENERAL TROUGHINESS ACROSS THE REGION...WILL HOLD ONTO THE MENTION OF SCHC/CHC RAIN/SNOW SHOWERS MAINLY OVER EASTERN AREAS THROUGH TUESDAY. FOR THE MIDDLE OF NEXT WEEK HAVE FOLLOWED A GFS/GFS ENSEMBLE MEAN SOLUTION WHICH BRINGS A WEAK RIDGE TO THE GREAT BASIN IN ADVANCE OF A STRONG CUTOFF LOW IN THE GULF OF ALASKA FOR WEDNESDAY. WITH THE EXCEPTION OF A SCHC/CHC OF RAIN/SNOW SHOWERS OVER FAR NORTHERN HUMBOLDT/ELKO COUNTIES...DRY CONDITIONS CAN BE EXPECT TED OVER THE REMAINDER OF THE GREAT BASIN THROUGH THURSDAY. && .AVIATION...STRONG UPPER LOW OVER NORTHERN CALIFORNIA WILL KEEP MOSTLY MVFR CONDITIONS WITH SNOW SHOWERS ACROSS MUCH OF THE REGION TONIGHT INTO FRIDAY. A COLD FRONT ACROSS WHITE PINE COUNTY WILL KEEP IFR/LIFR CONDITIONS IN SNOW /MODERATE TO HEAVY AT TIMES/ OVER SOUTHERN AND EASTERN PORTIONS OF THE COUNTY THROUGH EARLY TONIGHT. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 PM PDT THIS EVENING FOR WHITE PINE COUNTY. && 96/96/89/89
Hazardous weather outlook, Apr 7, 3:35 PM PDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 335 PM PDT THU APR 7 2011 NVZ013-030>034-036-037-080600- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 335 PM PDT THU APR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. SNOW SHOWERS WILL CONTINUE ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA TONIGHT. MOST AREAS CAN EXPECT BETWEEN A TRACE AND 2 INCHES OF SNOW TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SHOWERS WILL CONTINUE THROUGH SATURDAY AFTERNOON OVER MOST OF THE MOUNTAINOUS AREAS...AS WELL AS MANY VALLEY AREAS OF NORTHERN AND CENTRAL NEVADA. NEW SNOWFALL AMOUNTS ARE EXPECTED TO REMAIN BELOW ADVISORY THRESHOLDS. SHOWERS WILL TAPER OFF INTO THE EVENING AND OVERNIGHT HOURS. DRY CONDITIONS ON SUNDAY...WITH A COUPLE MUCH WEAKER SYSTEMS MOVING INTO THE REGION NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ035-080600- WHITE PINE COUNTY- 335 PM PDT THU APR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA. .DAY ONE...TONIGHT. SNOW SHOWERS...HEAVY AT TIMES WILL CONTINUE ACROSS WHITE PINE COUNTY THIS EVENING AND OVERNIGHT. HEAVIEST SNOW IS EXPECTED ACROSS WESTERN AND SOUTHERN PORTIONS OF THE COUNTY. PLEASE SEE PRODUCT RNOWSWLKN FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SHOWERS WILL CONTINUE THROUGH SATURDAY AFTERNOON OVER MOST OF THE MOUNTAINOUS AREAS...AS WELL AS MANY VALLEY AREAS OF WHITE PINE COUNTY. SHOWERS WILL TAPER OFF INTO THE EVENING AND OVERNIGHT HOURS. DRY CONDITIONS ON SUNDAY...WITH A COUPLE MUCH WEAKER SYSTEMS MOVING INTO THE REGION NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. ROOD
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:01 PM PDT | Winter Weather Advisory | LKN | Elko, Eureka, Lander, White Pine | 20 hr |
Nearby
Winter Storm Warnings in Nevada, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.